Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 60, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 5, 2005, 8:33 AM CDT for Burnet County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 8:33 AM CDT (13:33 UTC)
- Expired
- Aug 5, 2005, 10:30 AM CDT
- In force
- 117 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 051335
FFWEWX
TXC053-051530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 AM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BURNET
* UNTIL 1030 AM CDT
* AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SEVERAL THUNDERSTORMS OVER THE WARNED AREA.
HEAVY RAINFALL FROM A CLUSTER OF THUNDERSTORMS CURRENTLY IN EASTERN
BURNET COUNTY WILL CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS. THESE STORMS WILL MOVE WEST AT ABOUT 10 MPH AND WILL
CONTINUE TO PRODUCE HEAVY RAIN. RAINFALL AMOUNTS WILL GENERALLY BE
ONE HALF OF ONE INCH TO ONE INCH WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
LAT...LON 3055 9832 3045 9816 3077 9801 3101 9791
3098 9838
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:36 AM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 5, 3:36 AM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 336 AM CDT FRI AUG 5 2005 .DISCUSSION... OUTFLOW FROM WEST CENTRAL TX AND EAST TX CONVECTION THURS EVE HAVE COMBINED TO PRODUCE A FOCUS FOR CONVECTION OVER EASTERN PARTS OF SOUTH CENTRAL TEXAS. SATELLITE DERIVED PRECIPITABLE WATER VALUES ARE INDICATED TO BE AROUND 2 INCHES FOR THIS ENVIRONMENT TO SUPPORT LOCALLIZED FLASH FLOOD THREATS. THIS CONVERGENCE ZONE SHOULD GRADUALLY DILUTE DURING THE DAY BUT STILL ENABLE SOME ENHANCEMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL AND EASTERN TWO- THIRDS OF THE FORECAST AREA. ALSO, A SURFACE TROUGH OVER THE BURRO MOUNTAINS OF MEXICO HAS ENHANCED UPSLOPE FLOW CONVECTION. CONVECTIVE OUTFLOWS FROM THIS ACTIVITY COULD ENHANCE THE CHANCE OF RAIN OVER THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU LATER THIS MORNING. THUS POPS FOR TODAY ARE IN THE CHANCE CATEGORY FOR ALL AREAS. WITH ADDED CLOUD COVER AND RAINS EXPECTED, WILL SEE HIGH TEMPS COOL 2 OR 3 DEGREES FROM PERSISTENCE. CONVECTIVE TRENDS IN THIS BROADLY UNSTABLE ENVIRONMENT COULD EASILY INCREASE LOCALLIZED FLASH FLOOD THREATS ON SHORT NOTICE ANYTIME FROM TODAY THROUGH TUESDAY WHEN HIGH PRESSURE ALOFT BEGINS TO SLOWLY BUILD BACK OVER THE SOUTHERN PLAINS. SATURATION LEVELS VARY QUITE A BIT FROM ONE PLACE TO THE NEXT, SO ISSUING FLASH FLOOD WATCHES FOR THESE ISOLATED HEAVY RAIN EVENTS DONT MAKE SENSE JUST YET. MODEL TRENDS ARE SHOWING LESS CONFIDENCE IN THE RIDGE TAKING HOLD, AND ANOTHER TUTT LOW IS FORECAST TO UNDERCUT THE RIDGE OVER SOUTH TEXAS BY THURSDAY. THUS THE DRYING TREND FOR NEXT WEEK APPEAR LESS FAVORABLE THAN IT DID FROM YESTERDAY. FOR NOW WILL STICK WITH NO SIGNIFCANT POPS IN THE MIDDLE PART OF NEXT WEEK WITH TEMPERATURES RISING 2-4 DEGREES IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 94 75 96 73 / 50 40 30 30 AUSTIN BERGSTROM INTL AIRPORT 92 70 94 71 / 50 40 30 30 DEL RIO INTL AIRPORT 94 76 93 75 / 30 30 20 20 SAN ANTONIO INTL AIRPORT 93 75 94 73 / 50 40 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
Hazardous weather outlook, Aug 5, 5:20 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 AM CDT FRI AUG 5 2005 TXZ171>173-183>194-202>209-217>225-228-061000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 520 AM CDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO TONIGHT. THE STORMS WILL GENERALLY BE SLOW MOVING. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL WHICH MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND URBAN AREAS. WIND GUSTS UP TO AROUND 40 MPH ARE ALSO POSSIBLE NEAR STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED SATURDAY THROUGH THURSDAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:22 PM CDT | Flash Flood Warning | EWX | Kendall | 113 min |
| Aug 4, 7:51 PM CDT | Flash Flood Warning | EWX | Gillespie | 2 hr |
| Aug 4, 9:08 PM CDT | Flash Flood Warning | EWX | Kendall | 82 min |
| Aug 5, 12:30 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Aug 5, 7:16 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Aug 5, 12:22 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real | 3 hr |
| Aug 5, 1:26 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Aug 5, 1:28 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 5, 2:16 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 5, 2:52 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 5, 2:58 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Aug 5, 4:32 PM CDT | Flash Flood Warning | EWX | Gonzales | 118 min |
| Aug 5, 5:15 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.